Alert archive / Alabama / Special Marine Warnings in 2002
Special Marine Warning 2, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Mar 12, 2002, 10:09 AM CST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2002, 10:09 AM CST (16:09 UTC)
- Expired
- Mar 12, 2002, 12:15 PM CST
- In force
- 2 hr
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Mar 12, 3:50 AM CST, 6 hours 19 minutes earlier.
Area forecast discussion, Mar 12, 3:50 AM CST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 350 AM CST TUE MAR 12 2002 FORECAST PROBLEM DU JOUR SHAPING UP TO BE PRECIP FOR THE FIRST TWO PERIODS...WITH TEMPS FOR THE NEXT THREE. FIRST...TAKING A LOOK AT THE EVENING UPPER AIR ANALYSIS...DECENT SHORTWAVE WAS ANALYZED OVER THE SOUTHER PLAINS...WITH ANOTHER HEADING OVER THE TENN VALLEY. ANOTHER SHORTWAVE WAS ANALYZED OFF THE PACIFIC MX COAST...WITH ANOTHER GOOD SYSTEM OVER THE GULF OF ALASKA/PACIFIC NORTHWEST COASTLINE. SPLIT STREAM JET STRUCTURE IN EVIDENCE...WITH NORTHERN BRANCH OVER THE CONUS/CA BORDER...SOUTHERN...WEAKER STREAM OVER US/MX BORDER AREA. UNFAVORABLE SHORTWAVE POSITIONING HASNT DEVELOPED AS PREVIOUSLY THOUGHT...WITH DECENT 50KT 850 MB JET CENTERED OVER KSHV...AND 100KT 250 MB JET OVER TX GULF COAST. IN THE LOWER LEVELS...ISENTROPIC UPGLIDE INDUCED SHOWERS OVER THE AREA HAVING A A HARD TIME WORKING THEIR WAY EAST DUE TO DECENT 1000-700MB DRY SLOT OVER SW AL/NW FL. PRECIP H20 AMOUNTS PLACE DRY SLOT OVER THE APPALACHIANS INTO NW FL. ETA/AVN/NGM CONSISTENT THROUGH F48 WITH SOUTHERN SHORTWAVE... SWINGING IT THROUGH THE FA TODAY INTO TONIGHT...WITH MORE ORGANIZED SYSTEM CENTERED OVER FA AT F24/THIS EVENING. LOOKING AT LOW LEVEL 29K/300K ISENTROPIC SURFACES...AVN/NGM SHOW GOOD UPGLIDE INTO TONIGHT. ETA LESS ORGANIZED IN THE LOWER LEVELS...WITH NO CLEAR...ORGANIZED UPGLIDE IN EVIDENCE...EXCEPT FOR NORTH AND EAST OF THE FA. ETA ALSO SLOWEST TO MOISTEN LOWEST 10K OF THE ATMOSPHERE...WITH A DRY SLOT WORKING ITS WAY IN FROM THE GULF AHEAD OF MAIN AXIS. WITH DISORGANIZED DEVELOPMENT OVER THE LAST SIX HOURS OR SO...TEND TO LEAN TOWARDS ETAS DISORGANIZED LOW LEVELS. LOOKING AT MODEL QPF...THIS DISORGANIZATION SHOWS UP WITH 00Z ETA ENDING PRECIP BY THIS EVENING...WHERE AS AVN/NGM ENDING TO PRECIP TOWARDS WED SUNRISE. AFTER THIS RAIN PERIOD...NGM DIVERGES FROM ETA/AVN WITH RESPECT TO TEMPS...BEING LESS AGGRESSIVE BRINGING IN COOLER AIR BEHIND SYSTEM. TAKING A QUICK LOOK AT NOGAPS 1000-500MB THICKNESS...ITS EVEN MORE AGGRESSIVE THAN ETA/AVN...WITH CANADIAN IN LINE WITH ETA/AVN. WITH THIS SAID...AM TENDING TO LEAN TOWARDS ETA/AVN SOLUTION FOR PERIODS 3-5. FOR THE FORECAST...FOR TEMPS PERIODS ONE AND TWO...AM GOING WITH A COMBINED MAV/FWC/ETA 2M TEMP BLEND. FOR POPS...AM GOING TO STICK WITH CATEGORICAL FOR TODAY...THOUGH WITH RESERVATION. AM GOING TO TAPER PRECIP TONIGHT...SLIGHT EVENING CHANCE WEST TO SCATTERED EAST. FOR PERIODS THREE THROUGH FIVE...AM LEANING TOWARDS MAV/ETA 2M TEMPS. FIRE...LITTLE CONCERNS THROUGH TOMORROW WITH MOISTURE LEVELS BACK AND LOW LEVEL WINDS NOT GETTING OUT OF HAND. MARINE...WITH DISORGANIZED LOWER LEVEL ATMOSPHERE STRUCTURE... SCATTERED PRECIP LOOKS TO BE THE BEST BET. A PRECAUTIONARY SMALL CRAFT CAUTION WILL BE IN EFFECT TODAY INTO TONIGHT. DONT FEEL WINDS/SEAS WILL GET INTO SMALL CRAFT ADVISORY LEVELS WITH THE DISORGANIZATION OF THIS SYSTEM. IN THE EXTENDED...NO CHANGES EXPECTED OTHER THAN TO BLEND WITH SHORT TERM. PRELIM NUMBERS... MOB TU 068/050 071/049 +300 PNS TB 070/053 070/050 +400 DTS TB 067/055 068/053 +400 GZH TB 069/049 071/045 +400 2R0 TU 066/046 071/044 +200 61A TU 067/046 070/047 +400 .MOB... AL...NONE. FL...NONE MS...NONE. 16/05
In the hours before
Special weather statement, Mar 12, 5:20 AM CST, 4 hours 49 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-121800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CST TUE MAR 12 2002 AN UPPER LEVEL DISTURBANCE WILL BRING SHOWERS AND THUNDERSTORMS TODAY INTO THIS EVENING. A FEW STORMS MAY BECOME STRONG...WITH WINDS GUSTING TO 50 MPH AND POSSIBLE SMALL HAIL...BUT THE STORMS TODAY ARE NOT EXPECTED TO BECOME SEVERE. AS THE DISTURBANCE CROSSES THE AREA TODAY INTO TONIGHT...A LINE OF THUNDERSTORMS WILL CROSS FROM SOUTHEAST MISSISSIPPI INTO SOUTHWEST ALABAMA THIS MORNING...BEFORE MOVING INTO NORTHWEST FLORIDA THIS AFTERNOON. BEHIND THIS LINE....NUMEROUS SHOWERS AND THUNDERSTORMS WILL FOLLOW. ENOUGH INSTABILITY WILL BE IN PLACE FOR A FEW THUNDERSTORMS TO BECOME STRONG...MAINLY THIS AFTERNOON...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED TODAY. EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS SHOULD NOT BE NEEDED FOR SEVERE WEATHER OPERATIONS THROUGH TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
Special weather statement, Mar 12, 6:00 AM CST, 4 hours 9 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-121800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CST TUE MAR 12 2002 AN UPPER LEVEL DISTURBANCE WILL BRING SHOWERS AND THUNDERSTORMS TODAY INTO THIS EVENING. A FEW STORMS MAY BECOME STRONG...WITH WINDS GUSTING TO 50 MPH AND POSSIBLE SMALL HAIL...BUT THE STORMS TODAY ARE NOT EXPECTED TO BECOME SEVERE. AS THE DISTURBANCE CROSSES THE AREA TODAY INTO TONIGHT...A LINE OF THUNDERSTORMS WILL CROSS FROM SOUTHEAST MISSISSIPPI INTO SOUTHWEST ALABAMA THIS MORNING...BEFORE MOVING INTO NORTHWEST FLORIDA THIS AFTERNOON. BEHIND THIS LINE....NUMEROUS SHOWERS AND THUNDERSTORMS WILL FOLLOW. ENOUGH INSTABILITY WILL BE IN PLACE FOR A FEW THUNDERSTORMS TO BECOME STRONG...MAINLY THIS AFTERNOON...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED TODAY. EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS SHOULD NOT BE NEEDED FOR SEVERE WEATHER OPERATIONS THROUGH TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 10:09 AM CST | Special Marine Warning | MOB | 2 hr | |
| Mar 12, 11:55 AM CST | Severe Thunderstorm Warning | MOB | Covington | 35 min |
| Mar 12, 12:03 PM CST | Severe Thunderstorm Warning | MOB | Crenshaw | 27 min |
| Mar 12, 12:42 PM CST | Severe Thunderstorm Warning | MOB | Covington | 18 min |
| Mar 12, 1:37 PM CST | Special Marine Warning | MOB | 23 min | |
| Mar 12, 1:57 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 48 min |
| Mar 12, 2:22 PM CST | Special Marine Warning | MOB | 68 min | |
| Mar 12, 2:30 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 30 min |
| Mar 12, 2:55 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 50 min |
| Mar 12, 3:52 PM CST | Special Marine Warning | MOB | 113 min | |
| Mar 12, 4:38 PM CST | Severe Thunderstorm Warning | MOB | Perry | 52 min |
Nearby
Special Marine Warnings in Alabama, 2002Every special marine warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.